MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-350-14
Medical Device Problem Codes Structural Problem (2506); Activation Failure (3270)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a patient implanted with a pipeline vantage experienced vasospasm and the pipeline fishmouthed.The patient was undergoing treatment for a ruptured, fusiform aneurysm located in the left vertebral artery. dual antiplatelet treatment was administered.The max diameter was 6mm, and the neck diameter was 5mm.The landing zone was 3.0mm distal and 3.2mm proximal.The patient's vessel tortuosity was severe.It was reported that it was decided to use a pipeline vantage through a.021 inch phenom microcatheter because of the 3.5mm diameter.The doctor used a radial approach with a 7f rist catheter and a cat 5 intermediate catheter.The device was placed without incident, but then the patient began to spasm."vapo" was given, and the patient improved.Upon follow up three days later, it was noticed that the proximal end of the pipeline vantage, as well as the proximal vessel had diminished in diameter.The doctor said that the pipeline vantage was cone shaped on the proximal end, or fishmouthed.They said this was unusual as it was not observed with the pipeline flex with shield.Three days later on 21-aug 2024 the patient was brought back again. the doctor thought that the vessel as well as the pipeline vantage would be even smaller in diameter and have more fishmouthing.However, in reality it seemed to be opening up a little bit better than three days earlier. the doctor and manufacturer representative discussed that the radio force of the v antage and braid diameter versus flex with shield were the same, so they deduced that maybe the drawn filled tubes were what made it softer because the doctor believed that pipeline flex with shield would not have diminished or fishmouthed in this situation. the patient status was said to be alive with no injury.The pipeline was not used for an off-label indication. angiographic results post procedure were said to be good.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the healthcare provider (hcp) had bought the patient back for a third time thinking the fish mouthmay have gotten worse and he would have to put in an another pipeline.But, the fishing had not got worse.In fact it looked like it may have got slightly better so he left it.The pipeline was not placed in a vessel bend.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20080824
Report Number2029214-2024-01488
Device Sequence Number7590326
Product Code OUT
UDI-Device Identifier00847536036512
UDI-Public00847536036512
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-350-14
Device Catalogue NumberPED3-021-350-14
Device Lot NumberB679957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/11/2024
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale